Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 75, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 18, 2003, 4:25 PM CDT for Bureau County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2003, 4:25 PM CDT (21:25 UTC)
- Expired
- Jun 18, 2003, 5:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
County Bureau County, IL
The radar
The Chicago radar (KLOT), 100 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035 WUUS53 KDVN 182125 SVRDVN ILC011-182215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 425 PM CDT WED JUN 18 2003 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUREAU COUNTY IN NORTH CENTRAL ILLINOIS * UNTIL 515 PM CDT * AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES NORTHWEST OF ZEARING...OR 10 MILES NORTHEAST OF PRINCETON...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR... ZEARING BY 430 PM CDT. LA MOILLE BY 435 PM CDT. ARLINGTON BY 450 PM CDT. CHERRY BY 505 PM CDT. THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 4160 8944 4142 8948 4133 8905 4157 8899 $$ ERVIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:50 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 18, 2:50 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 PM CDT WED JUN 18 2003 POST-FRONTAL PULSE/MARGINALLY SEVERE MULTICELL CONVECTION IN MOIST AIRMASS THIS AFTERNOON. CONVECTION WILL DIMINISH RAPIDLY WITH LOSS OF DIURNAL HEATING...SO EXPECT END TO ACTIVITY BY 9 PM. SURFACE RIDGE WITH DEW POINTS AROUND 50 WILL BUILD IN TOMORROW...SO A VERY NICE DAY ON TAP. WE WILL HAVE TO WATCH FOR RECORD COOL TEMPS THURSDAY NIGHT AS THE RIDGE AXIS SPANS THE CWFA. FRIDAY...HIGH SLIDES ACROSS NORTHERN ILLINOIS ALLOWING MOISTURE RETURN ON THE WEST SIDE OF THE RIDGE BY SATURDAY. WEAK DISTURBANCE PROGGED TO CROSS THE AREA SATURDAY AFTERNOON...BUT LACK OF LOW LEVEL CONVERGENCE MAKES POPS NEGLIGIBLE AT THIS POINT. SUNDAY THROUGH WEDNESDAY... MIDWEST SETTLES INTO ACTIVE CONVECTIVE PATTERN. UPPER TROUGH DOMINATES THE WESTERN US...RESULTING IN SWLY UPPER FLOW SPANNING THE MISSISSIPPI VALLEY AND A DEEPENING SURFACE TROUGH OVER THE PLAINS. CHANCE OF THUNDER EACH DAY UNTIL SURFACE LOW FINALLY LIFTS OUT...WHICH IS CURRENTLY PROGGED FOR LATE WEDNESDAY. TEMPS TO BE WARM AND HUMID UNDER THE INFLUENCE OF LOW LEVEL RETURN FLOW THROUGH TUESDAY WITH POTENTIAL FOR SOME RELIEF WEDNESDAY BEHIND THE FRONT. .DVN... IA...NONE. IL...NONE. MO...NONE. 33
Hazardous weather outlook, Jun 18, 5:47 AM CDT, 10 hours 38 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-191000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 547 AM CDT WED JUN 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN IOWA... NORTHWEST AND WEST CENTRAL ILLINOIS...AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT. INSTABILITY IS EXPECTED TO INCREASE DURING THE DAY AS SOME SUN BOOSTS TEMPERATURES INTO THE 80S. HOWEVER...WIND SHEAR WILL BE RATHER WEAK...THEREFORE ORGANIZED SEVERE WEATHER IS NOT EXPECTED. ISOLATED SEVERE STORMS PRODUCING DAMAGING DOWNBURST WINDS OF 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING. SMALL HAIL WILL ALSO BE POSSIBLE. HOWEVER...THE MAIN THREAT FROM THE THUNDERSTORMS WILL BE HEAVY RAIN...DUE TO THE RELATIVELY SLOW MOVEMENT AND ABUNDANT MOISTURE. LOCALIZED RAIN AMOUNTS OF 1 TO 2 INCHES IN A SHORT AMOUNT OF TIME WILL BE POSSIBLE WITH EITHER SLOW MOVING OR REPETITIVE CONVECTION. THIS COULD RESULT IN MINOR FLOODING IN LOW LYING OR POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY COOL...DRY CANADIAN HIGH PRESSURE WILL SLIDE SOUTHEAST FROM THE GREAT LAKES INTO THE OHIO VALLEY LATE IN THE WEEK. THE COMBINATION OF AN UNSEASONABLY COOL AND DRY AIRMASS...ALONG WITH CLEAR SKIES AND LIGHT WINDS WILL RESULT IN THE POTENTIAL FOR RECORD OR NEAR RECORD LOW TEMPERATURES IN THE MID AND UPPER 40S FRIDAY MORNING. HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT...WILL SHIFT EAST EARLY IN THE WEEKEND...SIGNALING A CHANGE TO A MORE ACTIVE WEATHER PATTERN THE LATTER HALF OF THE WEEKEND AND THROUGH MUCH OF NEXT WEEK. THE POTENTIAL EXISTS FOR SEVERAL ROUNDS OF THUNDERSTORMS PRODUCING SOME SEVERE WEATHER...AND MODERATE TO LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...ANY SPOTTER REPORTS OF HAIL OR GUSTY WINDS GREATER THAN 40 MPH WOULD BE GREATLY APPRECIATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DVN
In the hours before
Local storm report, Jun 18, 3:51 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
351 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM HIAWATHA IA .88 INCH HAIL
06/18/03 LINN REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 18, 3:56 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
356 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM 1 S CHARLOTTE IA .25 INCH HAIL
06/18/03 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 18, 4:04 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
404 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0355 PM 5 E FREEPORT IL .5 INCH HAIL
06/18/03 STEPHENSON REPORTED BY STORM
SPOTTER.Local storm report, Jun 18, 4:10 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
410 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 PM THOMSON IL 1 INCH HAIL
06/18/03 CARROLL REPORTED BY MEDIA.Local storm report, Jun 18, 4:20 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
420 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0414 PM DEWITT IA .25 INCH HAIL
06/18/03 CLINTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 18, 4:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
422 PM CDT WED JUN 18 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0410 PM THOMSON IL .25 INCH HAIL
06/18/03 CARROLL REPORTED BY STORM
SPOTTER.The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:07 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Whiteside | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.